Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 28, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Jun 22, 2007, 7:05 PM CDT for Brooks County, Jim Hogg County, Texas. It was in force for 100 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2007, 7:05 PM CDT (00:05 UTC)
- Expired
- Jun 22, 2007, 8:45 PM CDT
- In force
- 100 min
- Issued by
- NWS Brownsville, TX
- Area
- Whole counties
Counties Brooks County, TX, Jim Hogg County, TX
The radar
The Corpus Christi radar (KCRP), 125 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 0.1 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1569 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KBRO 230006
FFWBRO
TXC047-247-230145-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
705 PM CDT FRI JUN 22 2007
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
WESTERN BROOKS COUNTY IN DEEP SOUTH TEXAS...
JIM HOGG COUNTY IN DEEP SOUTH TEXAS...
THIS INCLUDES THE CITY OF HEBBRONVILLE...
* UNTIL 845 PM CDT
* AT 656 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS MOVING OVER THE WARNED AREA. RAINFALL
RATES OF UP TO FOUR INCHES PER HOUR WERE INDICATED.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
BROWNSVILLE.
LAT...LON 2679 9896 2679 9852 2679 9820 2700 9821
2726 9822 2727 9854 2735 9854 2735 9856
2736 9856 2736 9860 2735 9860 2735 9864
2736 9864 2736 9881 2727 9881 2720 9888
$$
541 follow-up statement
000
WGUS74 KBRO 230137
FFSBRO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
837 PM CDT FRI JUN 22 2007
TXC047-247-230147-
JIM HOGG TX-BROOKS TX-
837 PM CDT FRI JUN 22 2007
...THE FLASH FLOOD WARNING WILL EXPIRE AT 845 PM CDT FOR WESTERN
BROOKS AND JIM HOGG COUNTIES...
LAT...LON 2679 9896 2679 9852 2679 9820 2700 9821
2726 9822 2727 9854 2735 9854 2735 9856
2736 9856 2736 9860 2735 9860 2735 9864
2736 9864 2736 9881 2727 9881 2720 9888
$$
54What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 1:45 PM CDT, 5 hours 20 minutes earlier.
Area forecast discussion, Jun 22, 1:45 PM CDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 145 PM CDT FRI JUN 22 2007 .DISCUSSION...MOISTURE CONTINUES TO INCREASE OVER THE AREA TODAY WITH A WARM SOUTHEAST FLOW OF AIR. BRO SOUNDING THIS MORNING SHOWED A PRECIP WATER OF 2.23 AND A K-INDEX OF 37. SHOWERS AND THUNDERSTORMS HAVE ALREADY BEGUN TO DEVELOP THIS AFTERNOON WITH THE DIURNAL HEATING. WILL HOLD OFF ON FLOOD WATCH AT THIS TIME AS MOST OF DEEP SOUTH TEXAS HAS PRETTY HIGH FLASH FLOOD GUIDANCE. WILL CONTINUE TO KEEP POPS FAIRLY HIGH THROUGH THE WEEKEND WITH AN UPPER LEVEL TROUGH LINGERING ALONG THE GULF COAST. TEMPERATURES SHOULD BE NEAR NORMAL FOR THIS TIME OF YEAR. LATEST GFS MODEL RUNS CONTINUE TO INCREASE THE CHANCES OF PRECIP THROUGH THE WEEKEND AS ATMOSPHERIC MOISTURE HAS BECOME LESS LIKELY TO DECREASE. SEABREEZE SHOULD HAVE NO TROUBLE FORMING THROUGH EARLY NEXT WEEK. THE TROPICAL WAVE IN THE WESTERN CARIBBEAN WILL CONTINUE MOVING NORTHWEST ACROSS THE YUCATAN PENINSULA AND THROUGH THE WESTERN GULF OVER THE WEEKEND. CURRENT TIMING HAS THE MOISTURE FROM THIS SYSTEM ARRIVING ON WEDNESDAY. && .MARINE...AT NOON BUOY 20 REPORTED SOUTHEAST WINDS AT 12 KNOTS WITH GUSTS TO 14 KNOTS AND SEAS AT 2 FEET WITH A 6 SECOND PERIOD. LIGHT TO MODERATE SOUTHEAST WINDS WILL CONTINUE OVER THE MARINE AREAS THROUGH TONIGHT. THE WINDS AND SEAS WILL INCREASE OVER THE MARINE AREAS THIS WEEKEND AS THE PRESSURE GRADIENT INCREASES ACROSS THE AREA. SHOWERS AND ISOLATED THUNDERSTORMS ARE LIKELY OVER PORTIONS OF THE MARINE AREAS AT TIMES THROUGH THE EARLY PART OF NEXT WEEK. THE WINDS AND SEAS MAY INCREASE IN AND NEAR ANY SHOWERS OR THUNDERSTORMS. && .AVIATION...VFR TO MVFR CONDITIONS WITH MOSTLY CLOUDY TO PARTLY CLOUDY SKIES AND MODERATE SOUTHEASTERLY WINDS ARE OCCURRING AT THE REGIONAL AIRPORTS. THERE IS A CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS MOVING ACROSS PORTIONS OF THE CWA AT TIMES FOR THE NEXT FEW DAYS. MVFR TO TEMPORARY IFR CONDITIONS MAY OCCUR IN ANY SHOWERS OR THUNDERSTORMS OTHERWISE VFR CONDITIONS WILL PREVAIL OVER THE REGIONAL AERODROMES DURING THE NEXT 24 HOURS. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 77 88 79 91 / 20 20 20 50 BROWNSVILLE 76 90 78 91 / 20 20 20 50 HARLINGEN 73 91 76 92 / 20 20 20 50 MCALLEN 75 90 76 94 / 20 30 30 50 RIO GRANDE CITY 76 90 75 94 / 30 40 30 50 SOUTH PADRE ISLAND 79 87 80 91 / 10 10 10 40 && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO 65/63
Hazardous weather outlook, Jun 22, 5:31 AM CDT, 13 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 531 AM CDT FRI JUN 22 2007 TXZ248>257-231115- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 531 AM CDT FRI JUN 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN MAY PRODUCE MINOR FLOODING OF STREETS AND HIGHWAYS. WHILE ANY LOCATION ACROSS DEEP SOUTH TEXAS COULD EXPERIENCE HEAVY RAIN THE COUNTIES OF HIDALGO...STARR...ZAPATA AND JIM HOGG MAY BE MORE LIKELY TO SEE AREAS OF CONCENTRATED HEAVY PRECIPITATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PROVIDE A THREAT FOR LOCALIZED FLOODING THIS WEEKEND THROUGH TUESDAY. BUILDING SEAS LATE MONDAY...TUESDAY AND WEDNESDAY COULD INCREASE THE RISK OF RIP CURRENTS ALONG AREAS BEACHES TO A HIGH RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 59
In the hours before
Local storm report, Jun 22, 6:25 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
625 PM CDT FRI JUN 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM FLASH FLOOD HEBBRONVILLE 27.32N 98.69W
06/22/2007 JIM HOGG TX LAW ENFORCEMENT
JIM HOGG COUNTY SHERIFF DEPARTMENT REPORTS STANDING WATER
ON FM 1017 AND HIGHWAY 16. FM 1017 FROM HEBBRONVILLE TO
18 MILES SOUTH IMPASSIBLE.
&&
KLERMANThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 3:01 AM CDT | Flash Flood Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 17 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.